EconPapers    
Economics at your fingertips  
 

Tax Competition for Heterogeneous Firms with Endogenous Entry

Ronald Davies () and Carsten Eckel ()

American Economic Journal: Economic Policy, 2010, vol. 2, issue 1, 77-102

Abstract: This paper models tax competition for mobile firms that are differentiated by their productivities. Because taxes affect the distribution of firms, they affect wages, prices, and the number of firms. From the social planner's perspective, optimal taxes efficiently distribute income between private and public consumption and are harmonized, providing the optimal number of firms. This is not a Nash equilibrium. As is common in such models, equilibrium taxes are inefficiently low. Furthermore, there is no pure strategy equilibrium with equal taxes resulting in too many firms. This illustrates a new distortion from tax competition and a new benefit from harmonization. (JEL H21, H25, H87)

JEL-codes: H21 H25 H87 (search for similar items in EconPapers)
Date: 2010
Note: DOI: 10.1257/pol.2.1.77
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (54) Track citations by RSS feed

Downloads: (external link)
http://www.aeaweb.org/articles.php?doi=10.1257/pol.2.1.77 (application/pdf)
Access to full text is restricted to AEA members and institutional subscribers.

Related works:
Working Paper: Tax Competition for Heterogeneous Firms with Endogenous Entry (2010)
Working Paper: Tax Competition for Heterogeneous Firms with Endogenous Entry (2007) Downloads
Working Paper: Tax Competition for Heterogeneous Firms with Endogenous Entry (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aea:aejpol:v:2:y:2010:i:1:p:77-102

Ordering information: This journal article can be ordered from
https://www.aeaweb.org/journals/subscriptions

Access Statistics for this article

American Economic Journal: Economic Policy is currently edited by Matthew Shapiro

More articles in American Economic Journal: Economic Policy from American Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Michael P. Albert ().

 
Page updated 2021-10-12
Handle: RePEc:aea:aejpol:v:2:y:2010:i:1:p:77-102